Thunderstorm Wind, Kennebec
- When
- August 5, 2:47 PM EST to 2:52 PM EST
- Where
- Kennebec County, Winthrop
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.300, -69.967
Thunderstorm winds knocked down trees in Winthrop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Thunderstorm winds knocked down trees in Winthrop.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 5, 1:11 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 211 PM EDT FRI AUG 5 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... WARM MUGGY UNSTABLE AIR ACROSS SOUTHERN SECTIONS. SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT NOW IN THE FOOTHILLS AND WORKING THEIR WAY SOUTHEAST. SOME OF THESE THUNDERSTORMS MAY HAVE BRIEF DOWNPOURS AND GUSTY WINDS. THE COLD FRONT WILL SWING THROUGH THIS EVENING AND CLEAR THINGS OUT. ENOUGH LEFTOVER MOISTURE WILL ALLOW VALLEY FOG TO DEVELOP LATER TONIGHT. HIGH PRESSURE BUILDS IN FROM THE WEST FOR A BEAUTIFUL SATURDAY. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...HIGH PRES IN CONTROL FOR SUN MOVES SE OF FA MON WHEN STEAM HEAT BEGINS TO INCREASE. GFS SHOWS A SHORTWAVE MOVG THRU TUES WITH FAIR AMOUNT OF QPF. LOOKS LIKE SOME OF THIS MAY BE ATTIBUTABLE TO A CONVECTIVE FEEDBACK PROBLEM. I AM NOT GOING TO BRING POPS UP TO THE CHC CATEGORY UNTIL WED UNTIL COLD FRONT DROPS S FROM CANADA. CURRENT INDICATIONS ARE THE FRONT WILL NOT MAKE IT THROUGH AND WILL MOVE BACK NORTH THURS. LOOKS LIKE A VERY STEAMY WEEK COMING UP WITH SCATTERED SHOWERS AND TSTMS FROM WED ON. && .AVIATION... LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH FROM THE FOOTHILLS AND MOVE OFFSHORE THIS EVENING. CLEARING SKIES WILL FOLLOW BUT WITH PATCHY VALLEY FOG. && .MARINE... SOUTHERLY WINDS IN THE LOWER 20 KTS AND SEAS NEAR 5 FT SO WILL KEEP SCA AT LEAST FOR THE EVENING. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL MIDNIGHT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 505 AM EDT FRI AUG 5 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-060904- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 505 AM EDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NEW HAMPSHIRE AND WESTERN MAINE. SOME THUNDERSTORMS MAY CONTAIN WIND GUSTS IN EXCESS OF 55 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 334 PM EDT FRI AUG 5 2005 MEZ021-022-052233- INTERIOR WALDO ME-KENNEBEC ME- INCLUDING THE CITIES OF...AUGUSTA...GARDINER...OAKLAND... THORNDIKE AND WATERVILLE 334 PM EDT FRI AUG 5 2005 ...STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN KENNEBEC AND INTERIOR WALDO COUNTIES THROUGH 445 PM... THUNDERSTORMS FROM WATERVILLE TO LITCHFIELD IN KENNEBEC COUNTY WILL CONTINUE TO MOVE EAST AT 30 MPH. THESE STORMS WILL CONTAIN WIND GUSTS TO 45 MPH AND DOWN SMALL TREE LIMBS. THEY WILL ENTER INTERIOR WALDO COUNTY BY 400 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Portland,ME radar (KGYX), 51 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469475.